It is currently Wed Aug 16, 2017 9:58 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 9 posts ] 
Author Message
PostPosted: Fri May 13, 2016 1:30 pm 
Offline
Average Poster
Average Poster

Joined: Sun Mar 13, 2016 8:50 pm
Posts: 27
I was prescribed prednisone for auto immune system and back pain also hoping for energy.
It simply works and clears thinking,reliefs pain,sense of well being and stabile energy without effecting appetite.
It says take 3 for a week,then 2,then 1,then it's over.
I think I read there's a limit to how often or how long it can be used,but are there any other steroids in its group that can be used longer or can prednisone be used more often.
I could see this used for withdrawal symptoms,sore muscles,cloudiness,depression,etc...
I do remember in NA a nurse addicted to these types of steroids,said they made her feel like superman and work long hours.
So caution is a must.
I'd pick this over speed for energy and long hours of work or study.


Top
 Profile  
 
PostPosted: Fri May 13, 2016 2:13 pm 
Offline
Average Poster
Average Poster

Joined: Sun Mar 13, 2016 8:50 pm
Posts: 27
rob500 wrote:
I was prescribed prednisone for auto immune system and back pain also hoping for energy.
It simply works and clears thinking,reliefs pain,sense of well being and stabile energy without effecting appetite.
It says take 3 for a week,then 2,then 1,then it's over.
I think I read there's a limit to how often or how long it can be used,but are there any other steroids in its group that can be used longer or can prednisone be used more often.
I could see this used for withdrawal symptoms,sore muscles,cloudiness,depression,etc...
I do remember in NA a nurse addicted to these types of steroids,said they made her feel like superman and work long hours.
So caution is a must.
I'd pick this over speed for energy and long hours of work or study.

I think this category is corticosteroids for the nurse talked about inhalers,injections,and steroids that help breathing.
If one could take these just once a month it could help with excerize to build up more indorphines,muscles and perhaps help one reduce dosage if you decide to taper and or stop.


Top
 Profile  
 
PostPosted: Fri May 13, 2016 7:37 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1542
No, no, no, no, no.....

Honestly, I am a risk-taker as far as medications go for my own problems. That's how I became addicted years ago, of course... But even back then, I was scared to death of corticosteroids. And over the years, when my kids got severe exposure to poison ivy or had idiopathic hives, I never allowed them to touch prednisone or other corticosteroids. Yes, they can have very dramatic, positive effects on inflammatory conditions... but there is a significant risk of avascular necrosis: http://www.regenexx.com/oral-steroids-and-the-tragedy-of-osteonecrosisavascular-necrosis/

There is no way to determine who will develop the complication-- but those who do will have their lives altered forever. There are other risks of course, including risk of mania, depression, or psychosis... and prolonged use will have a number of effects on most organ systems of the body.

Stimulants are not an appropriate treatment for the fatigue caused by opioid withdrawal-- but they are far safer than corticosteroids, in my opinion.


Top
 Profile  
 
Our Sponsors
PostPosted: Fri May 13, 2016 11:04 pm 
Offline
3 Months or More
3 Months or More
User avatar

Joined: Sat Mar 19, 2016 7:52 am
Posts: 91
I am SO glad you replied to this !! I was scared by this whole thread and wanted to say a lot of what you did but I am not a Dr so I didn't think anyone would believe me. I have seen the damage done by prednisone and other coticorsteriods and they scare me! I had an Aunt and a friend that had many of the bad effects you mentioned from them. My Aunt died as a result I am convinced. So thank you . Another reason we are so blessed to have you here for information and truth about such things as this.

Willow


Top
 Profile  
 
PostPosted: Sat May 14, 2016 9:39 am 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1542
Thanks Willow! I didn't mention yesterday that I have a patient who developed psychotic symptoms over the past 2 weeks. I've been getting him on antipsychotic meds to treat his hallucinations and other symptoms. But just yesterday, while discussing how he was doing on the meds, he mentioned that he had been put on a medrol dosepak (a pulse of steroid that is then tapered off) right around when his problems started. He was up all night for 3-4 days, and the hallucinations and paranoia stated up at that point.

Now we are trying to determine if it was a steroid side effect, or if it was psychotic depression--- which will hopefully become apparent as the steroid leaves his body.


Top
 Profile  
 
PostPosted: Sat May 14, 2016 9:42 am 
Offline
Moderator
Moderator
User avatar

Joined: Mon Sep 15, 2014 7:15 pm
Posts: 2292
Location: Tennessee
My grandmother has horrible rheumatoid arthritis and they'd put her on prednisone and she was doing good, it was helping her leg pain great. One day the dr decided after yrs, he was gonna taper her off. When they got her down to 4mg or somewhere around there, she had awful withdrawal symptoms. I googled the symptoms and clearly that's what she had. She is 83 and finally got off of it and bless her heart, it was a tough fight. Until then, I never knew that it was like that.

Not saying that would happen to anyone else, just my little granny's experience. She'd obviously been on it way to long.

_________________
Jennifer


Top
 Profile  
 
PostPosted: Sat May 14, 2016 11:16 am 
Offline
3 Months or More
3 Months or More
User avatar

Joined: Sat Mar 19, 2016 7:52 am
Posts: 91
HI Jenn- ya I have RA also and my Dr put me on it once when I had a bad flare up. It does wonders but then I found out about my friend and Aunt. So I started researching it and scared me so bad!! I immediately got off. I had only taken it a cpl of days thank goodness.
Dr J- Ya my friend had horrible psychosis because of it. The 2 days I took it I slept ZEARO hours and felt like I was in a manic episode!! It was terrible. Then found out about my aunt and friend. I will never take it again no matter how well it helped my RA. I'm sure it has its place and all but I just don't want to take that risk after what I saw happen. Have a great day guys!

Willow


Top
 Profile  
 
PostPosted: Wed Jun 08, 2016 11:33 am 
Offline
Average Poster
Average Poster

Joined: Sun Mar 13, 2016 8:50 pm
Posts: 27
It definitely helps both pain and energy but there's just not much data on how long it can be safely used.
Inhalers according the mayo clinic are safer but I took a two week or ten day pack,3-2-1.
I also tried tea,ginseng powder which seemed to help.
I used steroids for 30 days,not prednisone,and that was the limit but for steroids to be most effective protein uptake is a must for it helps the blood have more healing cells.
I have a follow up and since it helped maybe it'll help diagnose solution.
I am taking less suboxone but one morning I woke very early and dosed and energy highly increased so suboxone can effect energy.
Exercise helps just keep active can help nodding effect.


Top
 Profile  
 
PostPosted: Thu Jun 09, 2016 9:52 am 
Offline
Long Time Member
Long Time Member

Joined: Thu Aug 08, 2013 5:40 pm
Posts: 412
Quote:
but there's just not much data on how long it can be safely used


Sounds like you have your mind made up and came here for validation. Sorry, but there is plenty of data telling us that chronic steroid use is unsafe and dangerous. The severity of the illness being treated has to be bad enough to justify their use. Inhaled steroids used for allergies, asthma, bronchitis and such are a much smaller dose, on the tissue where they are applied and with minimal absorption/systemic effects.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 9 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group